Mothering Forum banner
1 - 6 of 6 Posts

·
Registered
Joined
·
1,506 Posts
Discussion Starter · #1 ·
Wow. I posted my delight in my response to Celexa yesterday, 1 hour after going up to my full dose of 20 mg. Over the course of yesterday, I got steadily worse...numbness and tingling in my hands, feet and MOUTH, metallic taste, slamming headache and a growing feeling of unreality and panic. WAY worse than anxiety attacks. Now I'm afraid to take it at all. I'm also reading more about potential side-effects like hypotension and even myocardial infarction. Maybe I just increased the dose too fast. I was feeling better and handling side-effects at 10 mg, so maybe I'll just stay there. But yesterday scared me badly. I want this to work, but now I'm back to thinking maybe I should try things like fish oil and acupuncture again. That all just seems so daunting and it never worked when a real crisis hit, although I felt better on a day-to-day basis. Is it possible to feel that bad and have it just be temporary side-effects? Or could it be I'm allergic to the drug? I don't have an appointment with my psychologist for another 2 weeks and he only works on Fridays at my clinic. I'm OK when off drugs, just really anxious and uncomfortable. Maybe it's time for the Mood Cure everyone talks about. I don't know. Disappointed after my initial excitement.
 

·
Registered
Joined
·
2,146 Posts
I certainly wouldnt take that dose again. Wellbutrin did that to me, well, not the numbness... but way out of control panic. It was awful. It may not be the right drug for you. can you call the clinic and ask for another doc's advice? They can't just leave you hanging like that for 2 weeks!
 

·
Registered
Joined
·
1,506 Posts
Discussion Starter · #3 ·
I'm back down to 10 mg and feeling good again. Other people I've talked to said they stayed on the half-dose for as long as a month before going up, so I think I'll just stay at 10 mg until I see my psychologist again. I definitely feel a therapeutic benefit at this low dose, although the psychologist was pretty clear he didn't think I'd notice an improvement until I was up to 20 mg. Maybe being really thin does affect this. I know this is going to take time and patience. Thanks for the reply.
 

·
Registered
Joined
·
3,046 Posts
HI,

Yes, I would stay there for a while.

But also, I want to caution you about some of the websites out there that have nothing but bad things to say about ssri's and meds in general. Don't read them. Trust what your doctor and psychiatrist are telling you. I know that's hard, but they know the meds better than anyone. It's best just to see what happens in your own situation and not read about other people's, as it will only raise your anxiety.

Your symptoms sound a lot like those that come with panic attacks, too. It could be that. Or else you just went up in the dose too fast. I started on the lowest dose of zoloft, for example, and I am still there, as it worked for me. So if the smaller dose works, maybe stay there for a while. I would talk to the psych about it.

Glad you are feeling better today!!!
 

·
Registered
Joined
·
411 Posts
Some people are really sensitive to meds. If you're feeling good at a low dose, then stick with that unless there's a clear reason to go up, but run it by your doc.

I like the website crazymeds.org I enjoy their take on things, and that the folks writing it have often taken the drugs themselves!

Also, have you read the book the Mood Cure by Julia Ross? Even if you don't want to go a natural route 100%, I think she has a lot of good suggestions, and some of what she recommends can be used in combination with meds, especially her diet. Careful especially with the serotonin increasing supplements since those shouldn't be taken with an SSRI
 

·
Registered
Joined
·
1,022 Posts
I took celexa for a while. It messed me up big time. It lowered my seizure threshold and gave me hallucinations. i am very sensitive to meds. I am on zoloft now (150 mg) and I LOVE IT. I rarely take meds, but I needed something. Listen to your body. Good luck
 
1 - 6 of 6 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top